Jump to content
MCK020609

MCK020609 Lexapro wd extreme physical symptoms

Recommended Posts

MCK020609

I'm 32 years old and i had been on a few different drugs from the age of 18 due to PTSD.  I had been on lexapro for the last 6 years, went from 30 to 20 to 10, being on 10 for the last year.  I tapered quite quickly from 10 to 5 to 2.5 to nothing following my drs plan.  I stopped taking it end of May, 2019.  About a month later whilst withdrawal symptoms I became sick with pneumonia and bronchitis.  My body was under a significant amount of stress.  I began having physical symptoms different or in addition to the withdrawal, at least that's what I thought.  Extreme adrenaline surges, palpitations, sensory overload issues, nausea, blood pressure and heart rate issues which led to anxiety.  Migraines, extreme fatigue,and neck pain.   I even got tested for thyroid, heart, pheo tumor, cortisol and all came back normal.  Could this be extended withdrawal symptoms?  My body does not seem to be regulating things normally, it's in complete chaos?  Can ssris, including lexapro lead to a dysfunction of the autoimmune system.  I have all the symptoms of POTS( postural orthostatic tachycardia syndrome)  but this med withdrawal still makes me think it's related to that.

Share this post


Link to post
MCK020609

My withdrawal was fairly quick off from 10 mg Lexapro, earlier this year, within 6 months, 10 to 0.  I experienced emotional symptoms(crying, anxiety, mood swings, depression) and some physical (brain zaps, adrenaline rushes, fatigue).

I became sick with pneumonia about 6 weeks into withdrawal and was put on antibiotics and a steroid.  After that my physical symptoms got alot worse, heart palpitations, chest pain, dizziness, extreme fatigue, sound sensitivity, heat intolerance, my body cannot regulate normally, it seems. I've had testing done and all normal.  So Im coming to the conclusion its prolonged withdrawal, it's been 6 months since being off all together.  I've had waves of feeling better at times, sometimes a day here and there, sometimes only an hour out of the day.  Most of my emotional symptoms are gone, I do get depressed at times when I feel really physically sick and can't do much.  This wave has been for the last 2 weeks and I think I'm sick with a respiratory illness again.  Does anyone experience worsening symptoms when sick?  Anyone developed dysautonomia or POTS from withdrawal?  Does it mean I'm getting better because I have less emotional symptoms?  Anyone have a ton of physical symptoms?

Share this post


Link to post
MCK020609

I've been off lexapro for 6 months now and the withdrawal symptoms which are mostly all physical besides some depression because I feel sick all the time.  Can I reinstate at this point or am I at the point of no return?  I've had waves of better days but this wave has lasted 2 weeks and I'm weary and burnt out.  

Share this post


Link to post
CM1212

Hello! Yes I was on lexapro for 6 years and came off in April (4 month taper). I was on as high as 60mg for first few years and then 20 and 10 for last few. I didn’t start having symptoms until June (3 months after stopping) and they have been gradually getting worse since. (They have been really bad this past month- 6 months post stopping). I have been having severe physical symptoms such as dizziness, extreme fatigue to where I can barely walk, poor concentration and memory, chest pains, irregular heartbeat, distorted vision, muscle weakness, thirsty all the time, nerve pains in hands and feet, sensitivity to light and sound, shortness of breath, get cold easily, restless leg syndrome, etc etc. It’s been quite miserable to where I have had to take a medical leave from work. I’ve had several heart tests, brain mris, and blood tests and they have all been normal so I can only attribute it to the medicine. I can only hope things will start getting better at some point and it didn’t do permanent damage to my autonomic nervous system.

Share this post


Link to post
Kronos18
22 hours ago, MCK020609 said:

My withdrawal was fairly quick off from 10 mg Lexapro, earlier this year, within 6 months, 10 to 0.  I experienced emotional symptoms(crying, anxiety, mood swings, depression) and some physical (brain zaps, adrenaline rushes, fatigue).

I became sick with pneumonia about 6 weeks into withdrawal and was put on antibiotics and a steroid.  After that my physical symptoms got alot worse, heart palpitations, chest pain, dizziness, extreme fatigue, sound sensitivity, heat intolerance, my body cannot regulate normally, it seems. I've had testing done and all normal.  So Im coming to the conclusion its prolonged withdrawal, it's been 6 months since being off all together.  I've had waves of feeling better at times, sometimes a day here and there, sometimes only an hour out of the day.  Most of my emotional symptoms are gone, I do get depressed at times when I feel really physically sick and can't do much.  This wave has been for the last 2 weeks and I think I'm sick with a respiratory illness again.  Does anyone experience worsening symptoms when sick?  Anyone developed dysautonomia or POTS from withdrawal?  Does it mean I'm getting better because I have less emotional symptoms?  Anyone have a ton of physical symptoms?

I developed POTS and many more symptoms in withdrawal, still have them but thry fluctuate, sometimes I feel very faint and anxious, other times I feel more calm and better physical, this happens during the day and it nowhere close to normal.Only very slow progress.

Share this post


Link to post
Sunclast
On 11/10/2019 at 8:21 AM, MCK020609 said:

My withdrawal was fairly quick off from 10 mg Lexapro, earlier this year, within 6 months, 10 to 0.  I experienced emotional symptoms(crying, anxiety, mood swings, depression) and some physical (brain zaps, adrenaline rushes, fatigue).

I became sick with pneumonia about 6 weeks into withdrawal and was put on antibiotics and a steroid.  After that my physical symptoms got alot worse, heart palpitations, chest pain, dizziness, extreme fatigue, sound sensitivity, heat intolerance, my body cannot regulate normally, it seems. I've had testing done and all normal.  So Im coming to the conclusion its prolonged withdrawal, it's been 6 months since being off all together.  I've had waves of feeling better at times, sometimes a day here and there, sometimes only an hour out of the day.  Most of my emotional symptoms are gone, I do get depressed at times when I feel really physically sick and can't do much.  This wave has been for the last 2 weeks and I think I'm sick with a respiratory illness again.  Does anyone experience worsening symptoms when sick?  Anyone developed dysautonomia or POTS from withdrawal?  Does it mean I'm getting better because I have less emotional symptoms?  Anyone have a ton of physical symptoms?

I'm guessing that the steroids are a factor. They can affect the adrenals and temporarily have adrenal disfunction which has a lot of similar symptoms as withdrawal. 

Share this post


Link to post
Altostrata

Welcome, MCK.

 

What drugs are you taking now, at what times of day and what dosages? Do your symptoms follow any daily pattern?

Share this post


Link to post
Gemma92

Your story sounds a lot like mine. I got sick with strep throat and a virus at the same time while I was only on Lexapro for 2 months. I stopped it CT and went on antibiotics and I got even worse. I never got sick with infections in my life until I started taking the neurotoxin. I do think these drugs do weaken the immune system. They cause nothing but trouble. 

Share this post


Link to post
MCK020609
7 hours ago, Altostrata said:

Welcome, MCK.

 

What drugs are you taking now, at what times of day and what dosages? Do your symptoms follow any daily pattern?

I'm currently taking magnesium 250 mg at night and I'm on birth control because my cycle has been so off, I think because my body isnt regulating alot of things normally.  I also take melatonin or sometimes benadryl to sleep.  I am getting over a respiratory and ear infection, so I'm on an antibiotic right now.  I hope once I'm off the antibiotic to take a probiotic to help with my gut health.  When my symptoms were severe the last two weeks, which I attribute to my body fighting sickness I was taking metaprolol to help with the heart palpitations and irregular heart rate.  Now that I'm on an antibiotic I'm feeling alot better, although the chest pains have been worse, probably because I've been doing more.  I can't say my days have a pattern, although my afternoon's are worse then morning and nights I most often have chest pain.  Now that I'm past this sickness and wave, things are a little better physically, not as intense.  Just fearful of getting sick again.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy